MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Model Number 910100
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
Another surgiphor bottle busted during a tka.
 
Additional Manufacturer Narrative
Pro codes: fqh (lavage, jet) and fro (dressing, wound, drug).Physical samples were received for evaluation.The returned complaint samples were visually inspected at becton dickinson.The cracks with the surgiphor containers were observed to all occur at the same general location.All of the complaint samples had a crack on the same side of the surgiphor container, near the embossed ¿s¿ of ¿surgiphor¿ at the top or bottom of the container.More specifically, the crack is always present at the upper edge or the lower edge of the area designed as a hand grip.These complaint samples were then evaluated using computerized tomography (ct) scanning.The ct testing demonstrated that cracks within the surgiphor container was observed to occur in the same general location of the container.The lot device history records were reviewed.All process and final inspections meet specifications.A capa has been opened for this issue.An in-depth investigation as part of that capa has been performed to identify the cause of the surgiphor bottle cracking during use.At this time this investigation discovered that the combination of the following variables are probable causes that contribute to the failure mode of surgiphor containers cracking during use: aging, bottle wall thickness/bottle weight, inspected product returned into the manufacturing lot, and upper end of the gamma sterilization dosages of the product.A follow-up will be sent if additional information is received.

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key16154728
Report Number1423507-2023-00048
Device Sequence Number15216751
Product Code FQH
UDI-Device Identifier00382909101003
UDI-Public(01)00382909101003
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model Number910100
Device Catalogue Number910100
Device Lot Number1854588
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/15/2022
Initial Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown